|Dealing with a Conservative Doctor
Dec 12, 2009
I've got HIV and hep C, I no longer drink or do any drugs except nicotine. I want to start treatment now with a CD4 count of 450 and T8 ratio of .33, unknown VL so far. I'm ready willing and able to begin treatment but the specialist wants to wait until the CD4 count reaches 350.
What effect does HAART have on liver function? and do I have the right to insist on starting treatment regardless of what the guidelines state?
Her response when I asked was "I like to wait because it's for life." When it's my life and quality of life in the balance I found her response to be more self-serving than taking into account my opinion and feelings
| Response from Dr. McGovern
Antiretroviral therapy can cause abnormalities of liver function tests. The risk of this is higher in patients with preexisting liver disease or preexisting abnormal liver function tests.
The only important thing to know is that you would will need monitoring of your blood tests if you go on treatment. Another important thing I like to stress with patients is that they need to call me if they develop right upper quadrant pain, nausea or vomiting or jaundice while on medications.
The new HIV treatment guidelines have just come out. The Panel recommends the following: "Antiretroviral therapy is recommended for patients with CD4 counts between 350 and 500 cells/mm3"...
You probably have not had a chance to discuss these new guidelines with your doctor. Considering how you feel about medications, this is the time to revisit the issue.
The professional document is found at:
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Probability Of Getting AIDS From Sex With A Prostitute
- Dark Bumps After Sensual Massage Worried I Have HIV
- Dizziness After Getting A Tattoo Worried I Have HIV
- Enlarged Lymph Nodes After Blowjob Worried I Have HIV
- Stinging Pain After Kissing Cold Sore Worried I Have HIV
- White Bumps After Touching Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.